# SDR 96ZZZX176

- Difficulty date: October 31, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N19992
- Make and model: Cessna 172M
- Aircraft serial: 17260917
- Engine: Lyc O320E2D
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Part number: M3525
- Condition: Defective
- Location: Eng Rt Mag
- Part time: 582 hours
- Component: Slick, 4270
- Stage of operation: IN
- Nature of condition: Y
- Precautionary procedure: K

## Discrepancy

DURING RUN-UP, RT MAG DROP WAS EXCESSIVE OR ENGINE WOULD STOP.  MAGNETO WAS DISASSEMBLED AND POINTS AND CONDENSOR REPLACED DUE TO WORN CONDITION.  COIL WAS TESTED AND THE SECONDARY WAS FOUND TO HAVE APPROXIMATELY 5 MILLION OHMS RESISTANCE.  THE SPEC IS 13,000-20,500 OHMS.  UPON REMOVAL OF COIL, ALSO NOTED LAMINATIONS HAD STARTED TO SEPARATE.  SUBMITTER RECOMMENDS ADHERENCE TO SLICK MANUAL WHICH REQUIRED 500-HOUR INSPECTIONS.  THERE WAS NO PREVIOUS WORK ON MAGS NOTED IN LOG BOOK.
